MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; INFANT 5FR CATH TRAY

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; INFANT 5FR CATH TRAY
Model Number 0035630
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the betadine in the infant cath kit was dried up upon opening the sealed packet.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed.Only a photo sample was received for evaluation.The photo sample showed an infant catheter kit with the betadine swabs taken out.The swabs appeared to be dry in the photo.The exact cause of how and when the event occurred was unknown.A potential root cause for this failure could be "error of inspector." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "3.Cleanse the penis with povidone-iodine swabs, starting with the meatus and moving in a proximal direction." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as supplier-related.The evaluation report of the returned sample, submitted by medline industries, states that the swabs were dry and free of iodine color.The report also states that during the manufacturing run of this product lot, a total of 3,150 packets were inspected during in-line and final inspections.This includes oven testing which test the seal integrity of the packet.During in-line and final inspections, inspectors check for dry packets and weight a sampling of packets to ensure there is liquid in the packets and the correct amount of liquid.It was documented that swab jams was a reoccurring issue during the run.After a discussion with maintenance, it was found that to get dry packets, an operator must have turned off the liquid and then stopped the machine.When the machine gets stopped, the program believes that everything is alright, so when the machine gets started up again the empty packets go through and are packed into the box.Medline industries concludes that with the defect rate being low (six sigma 6) and with the number of packets that are inspected throughout the run and during final inspections, no other corrective action deemed necessary.This will be trended for future incidents.Maintenance has circuited the program so it does not shut off when the machine is stopped.This will ensure that if the machine is shut down for a problem, the program will recognize it and discard the first few cycles after corrections have been made to the machine.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the following four steps apply only to male catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Cleanse the penis with povidone-iodine swabs, starting with the meatus and moving in a proximal direction.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Hold the penis perpendicular to the body to straighten the penile urethra and help prevent false passage.Advance the catheter carefully until urine appears.A slight resistance may be felt as the catheter passes the external sphincter.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner.The following four steps apply only to female catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Separate the labia and cleanse the area around the meatus with the povidone-iodine swabs.Use anterior-to-posterior strokes to prevent fecal contamination.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Spread the labia with two fingers and carefully advance the catheter until urine appears.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DAVOL® INFANT CATH KIT
Common Device Name
INFANT 5FR CATH TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8727920
Report Number1018233-2019-03312
Device Sequence Number19334000
Product Code FFH
UDI-Device Identifier00801741045844
UDI-Public(01)00801741045844
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number0035630
Device Catalogue Number0035630
Device Lot NumberNGDP1928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/05/2019
08/21/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/09/2019
08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1